MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 10MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 10MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035461030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Cerebral Edema (4403); Thrombosis/Thrombus (4440)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned for evaluation.
 
Event or Problem Description
It was reported that during the procedure to treat subarachnoid hemorrhage, the coil (subject device) got stretched and detached prematurely at the aorta artery.The physician attempted to remove the coil with a snare device, but was unsuccessful.It was reported that the patient passed away after the procedure due to brain swelling caused by thrombogenic progression and spasm developed due to the preexisting subarachnoid hemorrhage.
 
Additional Manufacturer Narrative
The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection, the proximal contact wire was intact.The coil delivery wire was severely kinked/bent and the main coil was manually detached.Functional testing was not required as per procedure.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the patient had subarachnoid hemorrhage (sah) before starting the procedure, and the blood vessels had a lot of thrombogenic progression and spasm.The patient's blood vessels were very long and tortuous.In the case of this complaint, it is probable that anatomical factors encountered during the procedure contributed to the coil becoming detached and being left behind in the patient.The as reported event will be assigned procedural factors.This complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The coil delivery wire was kinked bent.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt.Because this defect appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage will be assigned to the delivery wire being kinked.
 
Event or Problem Description

Brand Name
TARGET 360 STANDARD 10MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10767045
Report Number3008881809-2020-00322
Device Sequence Number3645674
Product Code HCG
UDI-Device Identifier04546540676139
UDI-Public04546540676139
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model NumberM0035461030
Device Catalogue NumberM0035461030
Device Lot Number22061691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 CATHETER (STRYKER)
Outcome Attributed to Adverse Event Death; Required Intervention;